Oklahoma, 2015

Excessive Heat in Oklahoma, July 24 to 25, 2015

July 24 to 25, 2015 · NWS TSA · 18 events in 18 counties and zones

A ridge of high pressure in the middle and upper atmosphere centered over southwestern Oklahoma promoted strong subsidence across eastern Oklahoma on July 24th and 25th. Sunny skies, unseasonably hot temperatures in the upper 90s, and unseasonably humid conditions resulted in heat index values of 110 to 115 degrees.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A ridge of high pressure in the middle and upper atmosphere centered over southwestern Oklahoma promoted strong subsidence across eastern Oklahoma on July 24th and 25th. Sunny skies, unseasonably hot temperatures in the upper 90s, and unseasonably humid conditions resulted in heat index values of 110 to 115 degrees. Overnight low temperatures only fell into the upper 70s to near 80, allowing little relief from the heat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 24, 5:03 AM CST, 5 hours 57 minutes earlier.

Area forecast discussion, Jul 24, 5:03 AM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
603 AM CDT FRI JUL 24 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
BRIEF LIGHT FOG AT KBVO AND A FEW OF THE NW AR SITES THIS MORNING.
VFR VSBYS TO ENSUE AT THOSE SITES...WITH VFR CONDITIONS EXPECTED
THROUGH THE TAF PERIOD AT ALL SITES FROM MID MORNING ON.

&&

.PREV DISCUSSION... /ISSUED 344 AM CDT FRI JUL 24 2015/

DISCUSSION...
AN UPPER RIDGE WILL REMAIN ANCHORED OVER OUR AREA INTO THE MIDDLE
OF NEXT WEEK ENSURING HOT AND HUMID WEATHER THROUGH THAT TIME.
DEWPOINTS GOT OUT OF HAND THURSDAY AFTERNOON AND EVENING AND
SEVERAL LOCATIONS SAW HEAT INDEX VALUES EXCEEDING 110. EVEN THOUGH
DEWPOINTS MAY BE A BIT LOWER TODAY...HOTTER TEMPERATURES WILL
STILL RESULT IN HEAT INDEX VALUES EXCEEDING 110 ACROSS MUCH OF
NORTHEAST OKLAHOMA SO WILL UPGRADE THE HEAT ADVISORY TO AN
EXCESSIVE HEAT WARNING IN THAT AREA. WILL ALSO EXPAND THE HEAT
ADVISORY TO INCLUDE FAR SOUTHEAST OKLAHOMA AND PARTS OF FAR
NORTHWEST ARKANSAS...WHERE HEAT INDEX VALUES ARE LIKELY TO EXCEED
105 THIS AFTERNOON.

ADDITIONAL HEAT HEADLINES WILL BE NEEDED OVER THE WEEKEND AND
BEYOND BUT WILL HOLD OFF ON ADDITIONAL HEADLINES AT THIS TIME DUE
TO UNCERTAINTIES AS TO WHETHER WARNINGS OR ADVISORIES WILL BE
NEEDED.

WILL KEEP THE FORECAST DRY UNTIL THE MIDDLE OF NEXT WEEK ALTHOUGH
STORMS MAY FLIRT WITH THE NORTHERN AND EASTERN PART OF THE
FORECAST AREA FROM TIME TO TIME. STORM CHANCES WILL INCREASE LATER
NEXT WEEK AS A WEAK FRONTAL BOUNDARY DROPS SOUTH INTO THE
AREA...SIMILAR TO WHAT TRANSPIRED EARLIER THIS WEEK.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     OKZ049-053-063-068-069-072>076.

     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING
     FOR OKZ054>062-064>067-070-071.

AR...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     ARZ001-002-019-020-029.

&&

AVIATION...23
Hazardous weather outlook, Jul 24, 4:08 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT FRI JUL 24 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT FRI JUL 24 2015

|...DANGEROUSLY HOT CONDITIONS ACROSS NORTHEAST OKLAHOMA TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...EARLY AFTERNOON.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD BACK OVER THE SOUTHERN PLAINS
TODAY. THE HOT TEMPERATURES WILL COMBINE WITH AMPLE HUMIDITY TO
CREATE DANGEROUS HEAT INDEX VALUES THAT WILL RANGE FROM 105 TO 115
DEGREES THIS AFTERNOON. AN EXCESSIVE HEAT WARNING WILL BE IN
EFFECT FROM NOON TO 8P TODAY FOR NORTHEAST OKLAHOMA. A HEAT
ADVISORY WILL BE IN EFFECT FOR THE REMAINDER OF EASTERN
OKLAHOMA...WEST CENTRAL ARKANSAS AND MUCH OF NORTHWEST ARKANSAS
FOR THE SAME TIME PERIOD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF HOT AND HUMID WEATHER IS EXPECTED THROUGH
THE WEEKEND..AND INTO NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS
ACROSS THE REGION. AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND
111 DEGREES APPEAR LIKELY DURING THIS PERIOD. LOW THUNDERSTORM
CHANCES TOWARDS THE MIDDLE OF NEXT WEEK MAY OFFER LIMITED RELIEF
FOR PARTS OF THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 excessive heat. Local standard time, as filed.

Excessive Heat, Osage

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Excessive Heat, Washington

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Excessive Heat, Nowata

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Excessive Heat, Craig

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Excessive Heat, Ottawa

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Excessive Heat, Pawnee

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Excessive Heat, Tulsa

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Excessive Heat, Rogers

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Excessive Heat, Mayes

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Excessive Heat, Creek

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Excessive Heat, Okfuskee

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Excessive Heat, Okmulgee

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Excessive Heat, Wagoner

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Excessive Heat, Muskogee

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Excessive Heat, McIntosh

When
July 24, 11:00 AM CST to July 25, 7:00 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Excessive Heat, Sequoyah

When
July 25, 11:00 AM CST to 7:00 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Excessive Heat, Haskell

When
July 25, 11:00 AM CST to 7:00 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Excessive Heat, Le Flore

When
July 25, 11:00 AM CST to 7:00 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584783, 584784, 584785, 584786, 584787, 584788, 584790, 584793, 584794, 584795, 584796, 584797, 584798, 584799, 584800, 584801, 584803, 584804.